Alert archive / New York / Special Marine Warnings in 2015

Special Marine Warning 48, NWS Buffalo, NY

August 14, 2015

NWS Buffalo, NY issued this special marine warning at Aug 14, 2015, 10:59 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2015, 10:59 PM EDT (02:59 UTC)
Expired
Aug 15, 2015, 12:00 AM EDT
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 14, 10:40 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 14, 10:40 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1040 PM EDT FRI AUG 14 2015

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND
THUNDERSTORMS ACROSS PORTIONS OF THE EASTERN GREAT LAKES REGION
TONIGHT AND TOMORROW. SUNNY AND HOT WEATHER WILL THEN PREVAIL ON
SUNDAY. THE LATE SUMMER HEAT WILL PERSIST THROUGH THE EARLY PART OF
NEXT WEEK WITH SHOWERS AND THUNDERSTORMS RETURNING AS A SERIES OF
DISTURBANCES CROSS THE NORTHERN UNITED STATES.

&&

.NEAR TERM /THROUGH SATURDAY/...
AN UPPER LEVEL SHORTWAVE SEEN ON
WATER VAPOR IMAGERY THIS EVENING OVER GEORGIAN BAY WILL SLOWLY
ADVANCE EASTWARD ACROSS SOUTHERN ONTARIO CANADA THROUGH THE COURSE
OF THE NIGHT. SURFACE ANALYSIS THIS LATE EVENING DISPLAYS AN AREA OF
UPPER 60S TO NEAR 70F DEWPOINTS STRETCHING FROM NEAR OTTAWA CANADA
THROUGH TORONTO AND TOWARDS SE MICHIGAN AND NORTHERN ILL/IN. THIS
MOISTURE IS AHEAD OF A WEAK COLD FRONT THAT IS ACROSS THE NORTHERN
GREAT LAKES.

THUNDERSTORMS HAVE AGAIN DEVELOP THIS EVENING...FEEDING OFF THE
MOIST LOWER LEVELS AND LIFT AHEAD OF THE SHORTWAVE. A BOUNDARY FROM
EARLIER THUNDERSTORMS OVER LAKE ONTARIO MAY BE THE FOCUS THIS LATE
EVENING FOR THE SECOND ROUND OF THUNDERSTORMS. IR SATELLITE IMAGERY
CONTINUES TO SHOW COOLING CLOUD TOPS AND EXPECT SHOWERS AND
THUNDERSTORMS TO CONTINUE TO FORM THROUGH THE EVENING HOURS. THE
BULK OF THE ACTIVITY WILL BE NEAR THE LAKE ONTARIO SHORELINE AND
OVER THE LAKE.

LATER IN THE NIGHT ACTIVITY MAY FOCUS UPON SW NYS WHERE SI'S REMAIN
BELOW ZERO C THROUGH THE NIGHT.  DEWPOINTS WILL NOT BUDGE TOO MUCH
WITH 60F+ REMAINING THROUGH THE OVERNIGHT...AND IN THE MID TO UPPER
60S NEAR THE LAKES.

THE UPPER LEVEL TROUGH WILL CONTINUE ITS TRACK ACROSS THE SAINT
LAWRENCE VALLEY AND INTO NEW ENGLAND ON SATURDAY. GIVEN POOR MODEL
HANDLING OF THE SYSTEM THUS FAR...DETAILS ARE A LITTLE DIFFICULT TO
COME BY...BUT SUFFICE IT TO SAY THAT WITH THE TROUGH SWINGING ACROSS
THE REGION...WE SHOULD SEE SHOWERS AND SCATTERED THUNDERSTORMS BREAK
OUT ONCE MORE ACROSS PORTIONS OF WESTERN AND NORTH-CENTRAL NEW YORK.

THE HIGHER POPS WILL BE FOCUSED MORE ACROSS THE SOUTHERN AND EASTERN
PORTIONS OF THE FORECAST AREA AS THE TROUGH WILL LIKELY BE ON TOP OF
THE AREA TOMORROW...BUT A FEW SHOWERS OR ISOLATED THUNDERSTORMS
CANNOT BE DEFINITIVELY RULED OUT ANYWHERE. 850MB TEMPS RUNNING AROUND
+15C WILL TRANSLATE TO HIGHS IN THE LOWER 80S PLUS OR MINUS A COUPLE
OF DEGREES DEPENDING ON THE LOCATION OF THE AFOREMENTIONED
CONVECTION AND ASSOCIATED CLOUD COVER.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
ANY SCATTERED SHOWERS OR STORMS WILL QUICKLY END SATURDAY EVENING AS
THE TROUGH AND DEEPER MOISTURE PUSH EAST AND THE BOUNDARY LAYER
STABILIZES WITH SUNSET. SKIES WILL CLEAR OVERNIGHT...BUT VERY LITTLE
AIRMASS CHANGE WILL TAKE PLACE BEHIND THE TROUGH. THIS WILL KEEP
LOWS ON THE MILD SIDE WITH UPPER 60S ON THE LAKE PLAINS AND LOWER
60S ACROSS THE INTERIOR SOUTHERN TIER AND TUG HILL REGION.

DRY WEATHER RETURNS ON SUNDAY AS HIGH PRESSURE SETS UP FROM THE OHIO
VALLEY INTO THE MID ATLANTIC. SUBSIDENCE AND DRYING ASSOCIATED WITH
THE RIDGING WILL PROMOTE MOSTLY SUNNY SKIES WITH LITTLE MORE THAN A
FEW DIURNAL CUMULUS INLAND FROM THE LAKES AND PASSING/THIN CIRRUS.
850MB TEMPS RISE TO AROUND +18C BY THE END OF THE DAY. THIS WILL
SUPPORT HIGHS IN THE MID TO  UPPER 80S ACROSS LOWER ELEVATIONS
INLAND FROM THE LAKES. SOUTHWEST FLOW WILL KEEP AREAS NORTHEAST OF
LAKES ERIE AND ONTARIO JUST A LITTLE COOLER...INCLUDING METRO
BUFFALO AND WATERTOWN.

THE DRY WEATHER WILL CONTINUE INTO SUNDAY NIGHT AS HIGH PRESSURE
REMAINS IN PLACE FROM THE OHIO VALLEY TO THE MID ATLANTIC. SOUTHWEST
FLOW AROUND THE PERIPHERY OF THE HIGH WILL SUPPORT A WARM AND MUGGY
NIGHT WITH LOWS IN THE LOWER 70S ON THE LAKE PLAINS AND MID 60S
ACROSS THE INTERIOR SOUTHERN TIER AND TUG HILL REGION.

MUCH OF MONDAY WILL BE DRY AND WARM...BUT THERE WILL AN INCREASE IN
CLOUD COVER AS THE DAY PROGRESSES. A CLOSED LOW OVER THE LOWER OHIO
VALLEY WILL EJECT A LOBE OF VORTICITY...TIMED JUST RIGHT TO BRING
INCREASING CLOUDS AND A CHANCE OF LATE DAY AND EVENING SHOWERS AND
THUNDERSTORMS. HIGH TEMPERATURES ON MONDAY WILL BE A COPY OF
SUNDAY...WITH MID TO UPPER 80S. THE CHANCE OF PRECIPITATION WILL
LAST THROUGH THE NIGHT ON MONDAY NIGHT AS A WEAK SURFACE TROUGH AND
LOW LEVEL CONVERGENCE REMAINS OVER THE REGION. OVERNIGHT LOWS WILL BE
IN THE MID TO UPPER 60S...SO CONDITIONS WILL REMAIN RATHER MUGGY
THROUGH THE NIGHT AS WELL.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
BERMUDA RIDGE ALONG THE MID ATLANTIC TO SOUTHEAST COAST AND LOW
PRESSURE TROFFING ACROSS THE MID CONTINENT WILL MAINTAIN A WARM AND
HUMID SOUTHWESTERLY FLOW ACROSS THE REGION FOR THE REST OF THE WEEK.
A SMALL CUTOFF LOW OVER THE LOWER OHIO RIVER VALLEY WILL OPEN UP AND
BECOME ENTRAINED INTO THE UPPER FLOW ACROSS THE EASTERN GREAT LAKES
AND NORTHEASTERN STATES. THIS WILL BRING BACK UNSETTLED CONDITIONS
WITH CHANCES OF PRECIP ACROSS THE REGION ON TUESDAY AND WEDNESDAY...
AND A BETTER CHANCE OF ORGANIZED CONVECTION ON THURSDAY AS A COLD
FRONT CROSSES THE REGION. GFS BRINGS A GRAZING SHOT OF COOLER AIR AT
THE WEEKEND WHEREAS ECMWF SAGS THE FRONT ACROSS THE REGION WITHOUT
MUCH COOLING. THE WEEK WILL BE GENERALLY ABOVE AVERAGE WITH HIGHS IN
THE 80S...MID TO UPPER 80S ON WEDNESDAY...AND MUCH MILDER THAN
CLIMATOLOGY AT NIGHT WITH LOWS IN THE LOWER TO MID 60S...EVEN LOW
70S ON WEDNESDAY NIGHT.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
AT 00Z VFR FLIGHT
CONDITIONS WERE FOUND ACROSS THE REGION. WILL PLACE SHRA IN THE KJHW
TERMINAL WHERE SHOWERS AND PERHAPS A THUNDERSTORM WILL BE POSSIBLE
THROUGH THE OVERNIGHT PERIOD. OTHERWISE CONFIDENCE FOR SHOWERS AND
THUNDERSTORMS IS LOW AND WILL ONLY PLACE VCSH IN THE TAFS. AS
TEMPERATURES COOL TO NEAR THE DEWPOINTS OVERNIGHT THERE MAY BE SOME
PATCHES OF FOG FORMING ACROSS THE HILLS OF SW NYS AND WILL LOWER THE
VSBYS IN THE KJHW TAF DOWN TO IFR. OTHERWISE WHILE SOME MVFR VSBYS
CANNOT BE RULED OUT OVERNIGHT...WILL CONTINUE WITH THE VFR FLIGHT
CONDITIONS.

TOMORROW AGAIN EXPECT SOME SHOWERS AND THUNDERSTORMS TO
FORM...BRINGING LOCALIZED IFR VSBYS WITHIN RAINFALL. OTHERWISE VFR
FLIGHT CONDITIONS WILL PREVAIL.

OUTLOOK...
SATURDAY NIGHT...MAINLY VFR WITH A CHANCE OF -SHRA/TSRA IN THE EARLY EVENING.
SUNDAY AND SUNDAY NIGHT...VFR.
MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
TUESDAY...MAINLY VFR WITH SCATTERED SHOWERS AND THUNDERSTORMS.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WINDS CONTINUE TO DIMINISH ON THE EASTERN GREAT LAKES
THIS EVENING WITH WAVES AROUND 4 FEET ON LAKE ERIE EXPECTED TO
CONTINUE TO FALL THROUGH THE OVERNIGHT HOURS. THIS WILL ALLOW FOR
THE SMALL CRAFT ADVISORIES ON LAKE ERIE TO EXPIRE AT 9PM.

TODAY'S SMALL CRAFT ADVISORY SHOULD BE THE LAST ONE WE WILL SEE FOR
THE NEXT SEVERAL DAYS AS BROAD RIDGING WILL RETURN TO THE NORTHEAST
AND LOWER GREAT LAKES WITH OCCASIONAL UPPER LEVEL DISTURBANCES
BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE LAKE WATERS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS/WOOD
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...THOMAS
MARINE...THOMAS/WOOD
Hazardous weather outlook, Aug 14, 5:06 AM EDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT FRI AUG 14 2015

NYZ001>008-010>014-019>021-085-150915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
506 AM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:58 PM EDTSpecial Marine WarningBUF62 min
Aug 14, 11:04 PM EDTSpecial Weather StatementBUFMonroe41 min
Aug 15, 12:25 AM EDTFlash Flood WarningBUFMonroe3 hr
Aug 15, 12:41 AM EDTFlash Flood WarningBUFErie, Niagara6 hr
Aug 15, 2:22 AM EDTFlash Flood WarningBUFErie5 hr
Aug 15, 4:25 AM EDTSpecial Weather StatementBUFErie80 min

Nearby

Special Marine Warnings in New York, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.